Georgia, 2015

Damaging Winds in Georgia, July 4, 2015

July 4, 2015 · NWS JAX · 3 events in 3 counties and zones

Sea breezes pushed inland through the day over a moist and unstable airmass. During the afternoon and evening short wave trough energy passed over the area from the WSW.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sea breezes pushed inland through the day over a moist and unstable airmass. During the afternoon and evening short wave trough energy passed over the area from the WSW. Strong to severe storms developed which produced gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 1:55 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 4, 1:55 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT SAT JUL 4 2015

.NEAR TERM /THROUGH SUNDAY/...

THIS AFTERNOON...SCATTERED STORMS RAPIDLY MOVED IN FROM THE GULF COAST
SEABREEZE. OUTFLOWS FROM THOSE STORMS WERE ABLE TO FIRE STORMS ON THE
WESTERN BANKS OF THE ST JOHNS RIVER AND SCT STORMS WERE ALSO DEVELOPING
ALONG THE EAST COAST SEABREEZE. MOST STRONG STORMS HAVE BEEN PRODUCING
WIND GUSTS TO 40 MPH WITH SMALL HAIL...ALTHOUGH A COUPLE OF STORMS
MAY BECOME SEVERE. SO FAR NO CONVECTION IN SE GA...THIS IS EXPECTED TO
CHANGE NEXT COUPLE OF HOURS AS A SHORT WAVE APPROACHES THERE.

TONIGHT...SCATTERED STORMS...MAINLY IN SE GA AND GENERALLY BETWEEN THE
COAST AND U.S. HWY 301...WILL CONTINUE TO GRADUALLY FADE OUT THIS EVE
DUE TO LOSS OF DAYTIME HEATING. SCATTERED STORMS MAY GET GOING LATER
TONIGHT (TOWARDS DAWN) TOWARDS THE GULF COAST AS A MOIST AND UNSTABLE
SOUTHERLY FLOW INTERACTS WITH SHORT WAVE ENERGY.

SUNDAY...A 500 MB LOW WILL TRACK NE FROM CNTL TENN TOWARDS OHIO WHILE
A BERMUDA RIDGE REMAINS INTACT ACROSS CNTL AND SOUTH FL. THIS LEAVES THE
FORECAST AREA UNDER A MOIST AND UNSTABLE W TO SW FLOW AS THE TROUGH DIGS
ALONG THE GULF COAST. SCATTERED TO NUMEROUS SHOWERS/STORMS EXPECTED TO FIRST
DEVELOP NEAR THE GULF COAST AND SPREAD INLAND DURING THE EARLY AFTERNOON
WITH STRONG STORMS POSSIBLE TOWARDS THE EAST COAST WHERE SEABREEZES AND
MOST OF THE OUTFLOWS MERGE. HAVE GONE WITH LIKELY POPS MOST AREAS...STRONGER
STORMS WILL BE CAPABLE OF WET MICROBURSTS IN ADDITION TO FREQUENT
CLOUD TO GROUND LIGHTNING.

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...

SCATTERED CONVECTION WILL LINGER INTO SUNDAY NIGHT ACROSS SE GA
AND COASTAL NE FL AS A SHORTWAVE SWINGS AROUND MID LEVEL TROUGH
AFFECTING THE SOUTHEASTERN STATES. SHOWERS AND TSTORMS SHOULD
BEGIN TO DIMINISH LATE SUNDAY NIGHT INTO MONDAY MORNING OVER LAND
AREAS BEFORE GETTING AN EARLY START ONCE AGAIN LATE MONDAY MORNING
WITH MID LEVEL TROUGH AND SHORTWAVE PUSHING OFF TO THE NORTHEAST
OVER THE VIRGINIAS BY MONDAY NIGHT. HIGHEST COVERAGE OF STORMS
WILL BE DURING THE MID/LATE AFTERNOON ACROSS NE FL AS THE GULF
COAST AND ATLANTIC SEA BREEZES CONVERGE NEAR THE INTERSTATE 95
CORRIDOR WITH BRIEF STRONG TO SEVERE STORMS POSSIBLE. WITH UPPER
LEVEL SUPPORT LINGERING ACROSS THE REGION...STORMS SHOULD ONCE
AGAIN CONTINUE PAST SUNSET INTO MONDAY NIGHT. DEEP LAYER RIDGING
WILL CONTROL THE WEATHER PATTERN FOR TUESDAY WITH WEAKER FLOW
ALLOWING SEA BREEZE CONVERGENCE CLOSER TO HWY 301 DURING THE LATE
AFTERNOON AND QUICKLY DIMINISHING AFTER SUNSET. TEMPERATURES WILL
REMAIN AROUND SEASONAL NORMALS NEAR 90 ACROSS INLAND AREAS AND
UPPER 80S ALONG THE COAST WITH MILD LOWS IN THE LOW/MID 70S.

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

MID LEVEL TROUGH CONTINUES TO LIFT NORTHWARD TUESDAY NIGHT AS A
SERIES OF SHORTWAVES BEGINS TO PROGRESS OVER A QUASI-STATIONARY
BOUNDARY STRETCHED FROM THE NORTH CENTRAL US UP TO NEW ENGLAND
THROUGH THE END OF THE WEEK. FOR THE SOUTHEAST US...MID LEVEL
RIDGE SETTLES BACK OVER THE REGION AND SFC HIGH REMAINS CENTERED
OVER THE WESTERN ATLANTIC STRETCHING ACROSS THE SOUTHEAST US AND
GULF COAST STATES. CONTINUED SOUTH TO SOUTHWEST FLOW IS EXPECTED
THROUGH THE PERIOD WITH WINDS SHIFTING TO THE SOUTHEAST ALONG THE
ATLANTIC COAST EACH AFTERNOON AS SEA BREEZE PUSHES INLAND. TYPICAL
SUMMERTIME PATTERN IS TO BE EXPECTED INTO NEXT WEEKEND AS
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY COMMENCES EACH
AFTERNOON CONTINUING THROUGH SUNSET BEFORE DECREASING IN INTENSITY
AND COVERAGE. MAX TEMPS WILL BE IN THE LOW/MID 90S INLAND AND
UPPER 80S ALONG THE COAST EACH AFTERNOON.

&&

.AVIATION...WILL HAVE TEMPO GROUPS FOR TS WITH GUSTY WINDS AT
GNV TIL 19Z AND AT JAX...CRG...AND VQQ TIL 20Z. OTHERWISE WILL
HAVE VCTS TIL 00Z. AS STORMS FADE THIS EVE...WILL HAVE VCSH
BETWEEN 00Z-02Z.

&&

.MARINE...NO HEADLINES. WINDS MAINLY SOUTH 10 TO 15 KNOTS...EXCEPT
SLIGHTLY STRONGER AT NIGHT AND SOUTHEAST ALONG THE COAST IN THE
AFTERNOON. SEAS 2 TO 4 FEET. SCATTERED SHOWERS AND STORMS MAINLY
IN THE AFTERNOON AND EVE.

RIP CURRENTS: MODERATE RISK ALONG THE NE FL COAST THIS AFTERNOON
DUE TO AN EASTERLY GROUNDSWELL SEABREEZE. A MODERATE RISK MAY BE
NEEDED FOR THE NE FL COAST SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  71  90 /  40  60  30  40
SSI  77  87  76  87 /  40  50  40  40
JAX  73  91  72  90 /  30  60  50  50
SGJ  75  88  75  88 /  30  50  40  50
GNV  71  92  72  91 /  30  60  20  60
OCF  72  92  72  90 /  20  60  20  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

GUILLET/PETERSON/WALKER
Hazardous weather outlook, Jul 4, 3:56 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 AM EDT SAT JUL 4 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
456 AM EDT SAT JUL 4 2015

...SCATTERED STORMS THIS AFTERNOON AND EVENING...
...MODERATE RISK FOR RIP CURRENTS NORTHEAST FLORIDA BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING
WITH SLIGHTLY HIGHER COVERAGE OF STORMS POSSIBLE ACROSS MARION...
PUTNAM...CLAY AND BRADFORD COUNTIES. LOCALLY GUSTY WINDS OF 40 TO
60 MPH AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS WITH STRONGER
STORMS. STORMS WILL DECREASE IN COVERAGE BY LATE EVENING. STORM
CELL MOTION WILL BE NORTHEAST AT 15 MPH.

THERE IS A MODERATE RISK FOR RIP CURRENTS FOR NORTHEAST FLORIDA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST FOR SUNDAY THROUGH
MID WEEK MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES
WILL BE MAINLY OVER INLAND AREAS. A FEW STRONG TO BRIEFLY SEVERE
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND CAPABLE OF PRODUCING
STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING STRIKES...AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 4, 1:06 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT SAT JUL 4 2015

FLZ023>025-125-041845-
BAKER FL-INLAND DUVAL FL-INLAND NASSAU FL-COASTAL DUVAL FL-
206 PM EDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER...CENTRAL
DUVAL AND SOUTHWESTERN NASSAU COUNTIES UNTIL 245 PM EDT...

AT 205 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHEASTERN BAKER AND WESTERN DUVAL
COUNTIES...MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ARLINGTON...ORTEGA...MAXVILLE...BRYCEVILLE...
RIVERSIDE...SAN MARCO...CISCO GARDENS...CECIL FIELD...FORT
CAROLINE...NORMANDY...NASSAU VILLAGE-RATLIFF...BALDWIN...TALLYRAND...
JACKSONVILLE HEIGHTS AND WHITEHOUSE AIR FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3021 8171 3018 8190 3019 8205 3014 8205
      3014 8220 3049 8196 3044 8142
TIME...MOT...LOC 1805Z 230DEG 20KT 3021 8198

WOLF
Special weather statement, Jul 4, 1:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT SAT JUL 4 2015

FLZ033-041900-
ST. JOHNS FL-
235 PM EDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ST. JOHNS COUNTY UNTIL
300 PM EDT...

AT 234 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NOCATEE...OR 8 MILES SOUTH OF PONTE VEDRA BEACH...MOVING EAST AT 10
MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALM VALLEY...NOCATEE...SAWGRASS AND GUANA RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3006 8137 3007 8137 3007 8143 3011 8144
      3013 8144 3016 8141 3016 8140 3020 8137
      3006 8133
TIME...MOT...LOC 1834Z 254DEG 8KT 3011 8139

WOLF
Local storm report, Jul 4, 2:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     SSW LAWTEY              30.04N 82.07W
07/04/2015                   BRADFORD           FL   EMERGENCY MNGR

            POWER LINES DOWN AT 220 ST AND HWY 301

&&

AWALKER
Special weather statement, Jul 4, 2:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SAT JUL 4 2015

FLZ024-124-GAZ165-166-042000-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL CAMDEN GA-
INLAND CAMDEN GA-
321 PM EDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 400 PM EDT...

AT 320 PM EDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
YULEE...OR 7 MILES SOUTH OF KINGSLAND...MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...KINGS BAY BASE...YULEE...CUMBERLAND ISLAND
AND HARRIETTS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3077 8147 3085 8148 3085 8153 3084 8153
      3084 8152 3083 8149 3082 8149 3083 8150
      3076 8148 3071 8156 3072 8151 3058 8162
      3067 8180 3090 8167 3087 8150 3088 8151
      3088 8141
TIME...MOT...LOC 1920Z 215DEG 21KT 3069 8167

WOLF
Special weather statement, Jul 4, 2:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT SAT JUL 4 2015

GAZ154-165-166-042015-
COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
341 PM EDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN COUNTY UNTIL
415 PM EDT...

AT 340 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF WOODBINE...MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JEKYLL ISLAND AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3101 8142 3106 8143 3104 8143 3106 8147
      3104 8147 3106 8151 3102 8145 3097 8150
      3099 8163 3097 8151 3096 8150 3097 8147
      3094 8143 3098 8142 3088 8142 3089 8168
      3111 8169 3109 8141
TIME...MOT...LOC 1940Z 203DEG 32KT 3095 8158

ZIBURA
Special weather statement, Jul 4, 2:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT SAT JUL 4 2015

FLZ040-042015-
MARION FL-
345 PM EDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
415 PM EDT...

AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OCALA AIRPORT...OR OVER OCALA...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...SANTOS...ANTHONY...OCALA AIRPORT...STOKES FERRY AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2898 8234 2899 8236 2900 8237 2900 8238
      2901 8239 2933 8227 2932 8197 2896 8214
TIME...MOT...LOC 1945Z 212DEG 17KT 2918 8218

ZIBURA

The radar

The Jacksonville radar (KJAX), 53 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
July 4, 3:00 PM EST
Where
Camden County, 0.69 mi S of Woodbine
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.960, -81.720

A tree was blown down onto an apartment home in Satilla Villas. The time of damage was based on radar. The cost of damage was unknown and estimated for the event to be included in Storm Data.

Thunderstorm Wind, Glynn

When
July 4, 3:30 PM EST
Where
Glynn County, 1.9 mi ENE of Pyles Marsh
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.140, -81.470

Multiple power lines and a tree was blown down in Brunswick.

Thunderstorm Wind, Clinch

When
July 4, 4:10 PM EST
Where
Clinch County, 0.69 mi N of Fargo
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.690, -82.570

A tree was blown down near Church Street and Highway 94. A power outage was reported in Fargo. The time was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593056, 593057, 593059.